... because of how bad my skin was but now when I put it on at night my face itches, is that normal?
It's important to be sure that you're not allergic to the components of any ointment or lotion. Also, if you're using a latex or rubber glove to apply it, make sure you're not allergic to the compounds in and on the glove.
Aside from allergy I do not think it could be having harmful effects on your skin, even on your face, but everyone's skin is slightly unique. So if it causes irritation beyond the problem you are using it for, I suggest to stop using it and try something else. Possibly see a doctor or dermatologist who could give a more specific analysis to your individual skin condition.
A few things come to mind when I read your post. Bag Balm does contain an antiseptic, and antiseptics can sometimes burn or sting when people use them on an open wound which is essentially what chapped skin is, depending on how chapped the skin is. This usually isn't a problem but I would also recommend to clean the area of your skin before applying the Bag Balm to ensure that you're not trapping any infection agents in with the oily ointment.
As far as the itchiness, I'm not certain what it is, but it might be the tiny hairs on your skin sticking to the oil and then popping back to their natural position once they've pressed through the viscosity of the oil. Think of each hair follicle like a tree branch, and that tree branch is slightly bent, stuck to the oil on your skin. As the oil loses its grip the branch snaps back straight. This sensation is so small but might be interpreted as itchiness on your skin, especially if it's happening rapidly and frequently with lots of tiny hair follicles. It could also be air bubbles trapped in the ointment in your skin, where your skin would normally have not have gas trapped against it, the bubbles could have been caused when you applied the ointment. Suddenly those microscopic air bubbles burst through the viscous oil which could also be interpreted as an itchy sensation. If it's either of those scenarios, it's completely harmless, however it's just a guess. Look for symptoms of allergy or irritation to make sure it's not an adverse reaction.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Apr 2011 • 4 answers
Updated 24 Oct 2012 • 1 answer
I have been on Celexa for about 3 months and my lips are so dry they peel and feel severely chapped?
Updated 15 Oct 2015 • 1 answer
I have an open wound from surgery and it won't heal I always use bag balm before for everything can?
Updated 31 Oct 2017 • 1 answer
Updated 28 Nov 2017 • 1 answer